Advertisement

Mediterranean Journal of Mathematics

, Volume 9, Issue 1, pp 211–223 | Cite as

Multiplicity of Solutions on a Nonlinear Eigenvalue Problem for p(x)-Laplacian-like Operators

  • M. Manuela RodriguesEmail author
Article

Abstract

The paper study the existence and multiplicity of solutions for the nonlinear eigenvalue problems for p(x)-Laplacian-like operators, originated from a capillary phenomena. Especially, an existence criterion for infinite many pairs of solutions for the problem is obtained.

Mathematics Subject Classification (2010)

Primary 35D05 Secondary 35J70 

Keywords

PS-condition critical points p(x)-Laplacian variable exponent Sobolev space 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Ambrosetti A., Rabinowitz P.H.: Dual variational methods in critical point theory and applications. J. Funct. Anal. 173(14), 349–381 (1972)MathSciNetGoogle Scholar
  2. 2.
    Clément P., Manásevich R., Mitidieri E.: On a modified capillary equation. Journal of Differential Equations 124, 343–358 (1996)MathSciNetzbMATHCrossRefGoogle Scholar
  3. 3.
    Chang K.C.: Critical Point Theory and Applications. Shanghai Scientific and Technology Press, Shanghai (1986)zbMATHGoogle Scholar
  4. 4.
    Concus P., Finn P.: A singular solution of the capillary equation I, II. Invent. Math. 29, 143–148 (1975) 149–159MathSciNetzbMATHCrossRefGoogle Scholar
  5. 5.
    Fan X.L.: Solutions for p(x)–Laplacian Dirichlet problems with singular coefficients. J. Math. Anal. Appl. 312, 464–477 (2005)MathSciNetzbMATHCrossRefGoogle Scholar
  6. 6.
    Fan X.L., Han X.Y.: Existence and multiplicity of solutions for p(x)–Laplacian equations in \({\mathbb {R}^N}\) . Nonlinear Anal. 59, 173–188 (2004)MathSciNetzbMATHGoogle Scholar
  7. 7.
    Fan X.L., Zhang Q.H.: Existence of solutions for p(x)–Laplacian Dirichlet problem. Nonlinear Anal. 52, 1843–1852 (2003)MathSciNetzbMATHCrossRefGoogle Scholar
  8. 8.
    Fan X.L.: Regularity of nonstandard Lagrangians f(x, ξ). Nonlinear Anal. 27, 669–678 (1996)MathSciNetzbMATHCrossRefGoogle Scholar
  9. 9.
    Fan X.L.: The regularity of Lagrangians f(x, ξ) = |ξ| a with Hölder exponents a(x). Acta Math. Sinica 12(3), 254–261 (1996)MathSciNetzbMATHCrossRefGoogle Scholar
  10. 10.
    Fan X.L.: Solutions for p(x)–Laplacian Dirichlet problems with singular coefficients. J. Math. Anal. Appl. 312, 464–477 (2005)MathSciNetzbMATHCrossRefGoogle Scholar
  11. 11.
    Fan X.L., Han X.Y.: Existence and multiplicity of solutions for p(x)–Laplacian equations in \({\mathbb {R}^N}\) . Nonlinear Anal. 59, 173–188 (2004)MathSciNetzbMATHGoogle Scholar
  12. 12.
    Fan X.L., Zhang Q.H.: Existence of solutions for p(x)–Laplacian Dirichlet problem. Nonlinear Anal. 52, 1843–1852 (2003)MathSciNetzbMATHCrossRefGoogle Scholar
  13. 13.
    Fan X.L., Zhao D.: Regularity of minimizers of integrals with continuous p(x)–growth conditions. Chinese Ann. Math. Ser. A 17(5), 557–564 (1996)MathSciNetzbMATHGoogle Scholar
  14. 14.
    Fan X.L., Zhao D.: On the generalize OrliczSobolev space W k,p(Ω). J. Gansu Educ. College 12(1), 1–6 (1998)MathSciNetGoogle Scholar
  15. 15.
    Finn R.: On the behavior of a capillary surface near a singular point. J. Anal. Math. 30, 156–163 (1976)MathSciNetzbMATHCrossRefGoogle Scholar
  16. 16.
    Gidas B., Spruck J.: Global and local behaviour of positive solutions on nonlinear elliptic equations. Comm. Pure Appl. Math. 34, 525–598 (1981)MathSciNetzbMATHCrossRefGoogle Scholar
  17. 17.
    Guo Z.: On the number of positive solutions for quasilinear elliptic problems. Nonlin. Anal. 27, 229–247 (1996)zbMATHCrossRefGoogle Scholar
  18. 18.
    Guo Z., Webb J.R.L.: Large and small solutions of a class of quasilinear elliptic eigenvalue problems. J. Differential Equations 180, 1–50 (2002)MathSciNetzbMATHCrossRefGoogle Scholar
  19. 19.
    Hou D.D.: On a class of sublinear quasilinear elliptic problems. Proceedings AMS 131, 2409–2414 (2003)CrossRefGoogle Scholar
  20. 20.
    Johnson W.E., Perko L.: Interior and exterior boundary value problems from the theory of the capillary tube. Arch. Rational Mech. Anal. 29, 129–143 (1968)MathSciNetCrossRefGoogle Scholar
  21. 21.
    Liu S.B., Li S.J.: Infinitely many solutions for a superlinear elliptic equation. Acta Math. Sinica 46(4), 625–630 (2003)MathSciNetzbMATHGoogle Scholar
  22. 22.
    Mihăilescu M., Moroşanu G.: Existence and multiplicity of solutions for an anisotropic elliptic problem involving variable exponent growth conditions. Appl. Anal. 89, 257–271 (2010)MathSciNetzbMATHCrossRefGoogle Scholar
  23. 23.
    Mihăilescu M., Pucci P., Rădulescu V.: Eigenvalue problems for anisotropic quasilinear elliptic equations with variable exponent. J. Math. Anal. Appl. 340, 687–698 (2008)MathSciNetzbMATHCrossRefGoogle Scholar
  24. 24.
    Motreanu D., Motreanu V., Papageorgiou N.S.: Multiple nontrivial solutions for nonlinear eigenvalue problems. Proceedings AMS 135, 3649–3658 (2007)MathSciNetzbMATHCrossRefGoogle Scholar
  25. 25.
    Ni W.M.: Serrin, Non–existence theorems for quasilinear partial differential equations. Rend. Circ. Mat. Palermo (suppl.) 8, 171–185 (1985)zbMATHGoogle Scholar
  26. 26.
    Ni W.M., Serrin J.: Existence and non–existence theorem s for ground states for quasilinear partial differential equations. Att. Conveg. Lincei 77, 231–257 (1985)Google Scholar
  27. 27.
    Peletier L.A., Serrin J.: Ground states for the prescribed mean curvature equation. Proc. Amer. Math. Soc. 100(4), 694–700 (1987)MathSciNetzbMATHCrossRefGoogle Scholar
  28. 28.
    Perera K.: Multiple positive solutions for a class of quasilinear elliptic boundary value problems. Electronic J. Differential Equations 7, 1–5 (2003)Google Scholar
  29. 29.
    Qian C., Shen Z.: Existence and multiplicity of solutions for p(x)–Laplacian equation with nonsmooth potential. Nonlinear Anal. Real World Appl. 11, 106–116 (2010)MathSciNetzbMATHCrossRefGoogle Scholar
  30. 30.
    Zang A.: p(x)–Laplacian equations satisfying Cerami condition. J. Math. Anal. Appl. 337, 547–555 (2008)MathSciNetzbMATHCrossRefGoogle Scholar
  31. 31.
    Zhao D., Fan X.L.: On the Nemytsky operators from L p1(x)(Ω) to L p2(x)(Ω). J. Lanzhou Univ. 34(1), 1–5 (1998)MathSciNetGoogle Scholar
  32. 32.
    Wang Z.Q.: On a superlinear elliptic equation. Ann. Inst. H. Poincare Anal. Non Lineaire 8, 43–57 (1991)MathSciNetzbMATHGoogle Scholar
  33. 33.
    Willem M.: Minimax Theorems. Birkhauser, Basel (1996)zbMATHCrossRefGoogle Scholar

Copyright information

© Springer Basel AG 2011

Authors and Affiliations

  1. 1.Departamento de MatemáticaUniversidade de AveiroAveiroPortugal

Personalised recommendations